Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
148 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes fluctuation in the blood pressure?

hello. I am 38 years old, 6ft tall and weigh 97kg. Around 2 years ago, I was diagnosed with osteoarthritis and was recommended to do some knee exercise and take ibuprofen if I feel lot of pain. Also, I have been avoiding stairs and squatting. The exercise seems to help because I feel reduced pain when I climb stairs. 2 months ago, I was diagnosed with mild high BP and was placed on Amlodipine 5mg. I have just taken the drug for a month. For a week now, I feel intense pain in my knees even when I am not climbing stairs. It relieves a bit when I take ibuprofen 200mg X 2. Observing the knee, I noticed that its swollen, bit lumpy and feels warm. I robbed with Ben-gay but the swell/lump is not going down but looks like it has increased in size. Also, I started noticing some unexplainable tiny scratches on my arms and latest on my thigh though it heals after a day or two. I was weighing 105kg before I found out the high BP and I have lost weight now due to walk exercise (around 5km a day). My BP has also return to normal as at last one week ago. Is it possible that the BP drug is causing the swollen knee and unexplainable scratches on my body. What can I do to help with the knee. I intend to ask my Dr to stop the drug and I will continue on exercise and other natural means. Please advise.
Thu, 29 Aug 2019
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication
Cardiologist 's  Response
Hello There

After going through your medical query I understand your concern and I would like to tell you that amlodipin can cause pedal edema or ankle swelling in some patients but knee swelling isn’t be registered with amlodipin, even then it is recommended for you to consult a physician personally for proper physical and diagnostic evaluation and treatment.

Hopefully this information will guide you properly

Kind Regards
Dr Bhanu Partap
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I just took my blood pressure a few minutes ago. It was 95/65, with my heart rate being 90. I take two blood pressure meds. I have lost about 23...

Recent questions on  Knee pain

doctor1 MD

hi doc im feeling pain on my knees. i had alot of fat around them.but now the fat has gone and im feeling bone around it.this has happened due to...

doctor1 MD

Hi! I m 54 years old and suffer from severe knee pain. I recently had x-rays of both knees to find the cartilage is gone on the insides of both...

doctor1 MD

Hello I am 17.5 years old..... Whenever I wake up at morning i feel pain in my neck and sometimes back also..... Pain lessers after 2-3 hours but...

doctor1 MD

Dear Doc ,
I am 27 years old with 5.11 feet height and 95 kg weight.7-8 months back i had a pain in my epdidimis (testecles).after consulting...

doctor1 MD

My Mother is 67 years old. For past few months, she has been suffering from black patches and itching in her lower right leg. She consulted an...

doctor1 MD

I am a 72 yr old female. For the past week, I have been suffering on and off with upper posterior thigh muscle spasms, together with a knife-like...

doctor1 MD

I am having knee pain in my right knee (See attachment). the pain is dull and only slightly nagging when, but is more painful during cold weather....